MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ VENTING UNIT; MONITOR, MICROBIAL GROWTH

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ VENTING UNIT; MONITOR, MICROBIAL GROWTH
Model Number 271056
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while using bd bbl¿ venting unit the customer encountered some resistance removing sub vent, and when it came out, they accidentally stuck themselves in the hand.This event occurred 1 time.The following information was provided by the initial reporter: "technician encountered some resistance removing sub vent, and when it came out, they accidentally stuck themselves in the hand.Technician was started on bactrim due to patient of culture having mrsa.Patient of culture was negative for hiv, hepatitis b and hepatitis c.".
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ venting unit the customer encountered some resistance removing sub vent, and when it came out, they accidentally stuck themself in the hand.This event occurred 1 time the following information was provided by the initial reporter: "technician encountered some resistance removing sub vent, and when it came out, they accidentally stuck themself in the hand.Technician was started on bactrim due to patient of culture having mrsa.Patient of culture was negative for hiv, hepatits b and hepatitis c.".
 
Additional Manufacturer Narrative
Investigation summary this complaint is for a customer experiencing a needle stick when using sterile ub/vent unit for culture bottle (catalog # 271056) batch #211005.The bd venting needle is used by lab technicians for venting blood culture bottles and subculture of the blood bottle through the placement of drops of blood culture broth onto plated media.It was reported by the customer that the technician encountered some resistance removing the sub vent and when it came out, they accidentally stuck themselves in the hand.The customer did not provide product returns or photos for the investigation.The complaint record does not specify whether or not the user was wearing ppe (including gloves) during the incident.To investigate, retention samples of the complaint batch were manually and visually inspected for defects.No defects were observed during the manual visual inspection.As a result, this complaint is not confirmed.A review of the product labeling for this batch confirmed that current product labeling includes the appropriate warnings.A review of quality notifications revealed no quality notifications generated on the complaint batch.Complaint trending was performed, and no trends were identified associated with this defect.Based on a review of complaints over the last year and the occurrence of this incident, no further corrective action is required.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.

Brand Name
BD BBL¿ VENTING UNIT
Common Device Name
MONITOR, MICROBIAL GROWTH
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15161353
Report Number1119779-2022-01062
Device Sequence Number6167569
Product Code JTA
UDI-Device Identifier30382902710562
UDI-Public30382902710562
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number271056
Device Catalogue Number271056
Device Lot Number211005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown